SAM-e - racing thoughts, is my dose too high?

Discussion in 'Fibromyalgia Main Forum' started by Shannonsparkles, Feb 16, 2006.

  1. Shannonsparkles

    Shannonsparkles New Member

    I've been taking 400mg SAM-e for three days now for my depression on my naturopath's advice. Since starting it, I feel less depressed, but in the evening my thoughts race and are mixed up and anxious. I'm agonizing over stuff and can't sort my thoughts out. Eating more sweets.

    I also doubled the fish oil and had some bodywork done this week, so it's hard to know what is doing what. Especially because I am confused and my memory doesn't work (I've had the memory problem long-term).

    So, what I am wondering is, am I taking too high a dose? Should I cut back to 200 or 300mg for a few days and see how I feel? Or would taking it with food help, so that it is absorbed more slowly?

    I wonder whether I should stick it out at this dose for the rest of the week. I see my naturopath next wednesday.

    Has anyone here had a side effect with SAM-e? Or any other SAM-e expereince you would share?

    Thank you. (( )) Shannon
  2. twerp

    twerp New Member

    I've never tried SAM-E; bumping for someone who has.

    Hugs,
    Twerp
  3. GwenGlo

    GwenGlo New Member

    I tried Sam-e and the side effect I had was bizarre gastric episodes unlike anything I've ever had.

    It wasn't heart burn but my whole stomach/chest hurt and felt like it might explode.

    I am very sensitive to most drugs/supplements and so I broke the tablet in half so it would be 100mg but I still had a gnawing pain which went away when I discontinued using it.

    I would really like to use this product because besides the antidepressant benefit there is also an added effect on cartilage much like glucosamine.

    Hopefully you can go to a very small dose and work up from there.
    I think 400mg may have been too much too soon.

    Blessings....Gwen
  4. JohnBee

    JohnBee New Member

    Hi....I have been on 800mg SAM-E since 9/05, rx'd by my rheumatologist, so I do not think you are taking too much. My Dr. suggested I take the entire day's dosage at once, in the am 1 hr. before food. I am very sensitive to nearly all meds, but Sam-e does not seem to cause any side effects for me. I also have the racing thoughts, especially in the middle of the night; I personally think it is an issue with alot of FM people. Good luck JB